Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 3, 2006, 3:38 PM EDT for Oswego County, New York. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2006, 3:38 PM EDT (19:38 UTC)
- Expired
- Jul 3, 2006, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 56 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:05 PM EDT | TSTM WND DMG | Parish, NY | LARGE TREE LIMB DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBUF 031938 SVRBUF NYC075-032030- /O.NEW.KBUF.SV.W.0050.060703T1938Z-060703T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 338 PM EDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSWEGO COUNTY IN CENTRAL NEW YORK * UNTIL 430 PM EDT * AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CENTRAL SQUARE...OR ABOUT 10 MILES EAST OF FULTON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTRAL SQUARE BY 355 PM EDT... LAT...LON 4347 7627 4330 7635 4312 7583 4337 7572 $$ ZAFF
2 follow-up statements
000 WWUS51 KBUF 032013 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 411 PM EDT MON JUL 3 2006 NYC075-032030- /O.CON.KBUF.SV.W.0050.000000T0000Z-060703T2030Z/ OSWEGO NY- 411 PM EDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR OSWEGO COUNTY... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CENTRAL SQUARE...OR ABOUT 11 MILES NORTH OF CICERO...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... AMBOY BY 420 PM EDT LAT...LON 4347 7627 4330 7635 4312 7583 4337 7572 $$ SFM
000 WWUS51 KBUF 032027 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 427 PM EDT MON JUL 3 2006 NYC075-032037- /O.EXP.KBUF.SV.W.0050.000000T0000Z-060703T2030Z/ OSWEGO NY- 427 PM EDT MON JUL 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OSWEGO COUNTY EXPIRES AT 430 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE COUNTY. LAT...LON 4347 7627 4330 7635 4312 7583 4337 7572 $$ SFM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:00 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 3, 3:00 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 300 PM EDT MON JUL 3 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... TODAY, RADAR CURRENTLY SHOWING A FEW THUNDERSTORMS TO SOUTH OF BUFFALO EXTENDING EAST TO SOUTHERN FINGER LAKES. WILL CARRY CHANCE OF TSTMS THIS MORNING IN THIS AREA. THIS SEEMS TO BE ASSOCIATED WITH A WEAK TROUGH THAT SEEMS TO ALLOW FOR MORE DEVELOPMENT THIS AFTERNOON OVER PORTIONS OF THE FINGER LAKES REGION. WILL KEEP LOW CHANCE SHWR/TSTM THIS AFTERNOON ALONG SOUTHERN TIER CLOSER TO STATIONARY FRONT OVER PA/OHIO AND NORTHEAST TO FINGER LAKES AND EASTERN LAKE ONTARIO REGION WITH LINGERING TROUGH. AIR MOIST WITH DEW PTS IN THE MID 60S. MID/UPPER LEVEL CLOSED LOW WILL TRACK ESEWD ACROSS NRN ONTARIO TODAY MAINTAINING BROAD CYCLONIC FLOW ACROSS THE GREAT LAKES TO THE NORTHEAST. FOR THE EASTERN FINGER LAKES REGION SPC SAYS THE WEAK MID LEVEL IMPULSE AND ATTENDANT N-S ORIENTED SURFACE TROUGH ARE PROGGED TO MOVE EWD TODAY. RESIDUAL MOISTURE ACROSS THIS REGION IS EXPECTED TO AID IN THE AIR MASS BECOMING MODERATELY UNSTABLE BY AFTERNOON AND SUPPORTING THUNDERSTORM DEVELOPMENT ALONG THE SURFACE TROUGH. THE INSTABILITY COMBINED WITH FAVORABLE DEEP LAYER SHEAR IS EXPECTED TO RESULT IN A SLIGHT RISK OF SVR WX TODAY ACROSS THE REGION. TONIGHT, WEST TO EAST STATIONARY FRONT RUNNING FROM ILLINOIS EAST TO CENTRAL PA IN THE EVENING WITH COLD FRONT OVER THE WESTERN GRT LAKES ASSOCIATED WITH LOW OVER JAMES BAY. COLD FRONT MOVES EAST AND APPROACHES LOWER LAKES TOWARD 12Z TUESDAY. WENT TOWARD WRF SOLUTION WHICH BRINGS IN AREA OF DECENT LIFT IN THE EVENING INTO WESTERN NY BEFORE 06Z AND SPREADING EASTWARD OVERNIGHT. BROUGHT IN CHC SHWR/TSTM INTO FAR WEST IN THE EVENING AND OVER THE REST OF THE AREA AFTER 06Z. ALSO INCREASED POPS TO LOW LKLY FROM THE FINGER LAKES WEST. ON TUESDAY SOME DIFFERENCES IN TIMING OF PRECIP WITH COLD FRONT OVER THE LOWER LAKES WITH WRF FASTER THAN GFS. AT THIS TIME USED A BLENDED SOLUTION WITH LIKELY POPS EAST OF LAKE ONTARIO AND CHANCE POPS ELSEWHERE. SPC HAS MUCH OF THE REGION IN SLIGHT RISK FOR SEVERE. MODEST BOUNDARY-LAYER MOISTURE /CHARACTERIZED BY 60S DEWPOINTS/ WILL LARGELY CONTRIBUTE TO A MODERATELY UNSTABLE AIR MASS /MLCAPES OF 1000-1500 J/KG/ AS MID-LEVEL LAPSE RATES ARE FORECAST TO REMAIN RATHER WEAK. TSTMS MAY BE ONGOING AT THE ONSET OF THE PERIOD TUESDAY MORNING ALONG OR AHEAD OF COLD FRONT OVER THE ERN GREAT LAKES WWD ACROSS THE OH VALLEY. SOME OF THIS ACTIVITY MAY PERSIST THROUGH THE MORNING...EVENTUALLY INTENSIFYING AS INFLOW AIR MASS DESTABILIZES. VERTICAL WIND PROFILES ARE FORECAST TO REMAIN LARGELY UNIDIRECTIONAL THROUGH THE DURATION OF THE EVENT WITH THE STRONGEST DEEP-LAYER SPEED SHEAR /40-50 KTS IN THE LOWEST 6 KM AGL/ ACROSS NRN PORTION OF SLIGHT RISK AREA. LINE SEGMENTS WITH EMBEDDED BOWING STRUCTURES APPEAR MOST LIKELY WITH THE PRIMARY SEVERE WEATHER HAZARD BEING DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE WITH THE MOST INTENSE UPDRAFTS. TUESDAY NIGHT, SFC TROUGH OVER THE REGION JUSTIFIES KEEPING CHC SHOWERS/TSTM GOING OVER GOOD PORTION OF THE FORECAST AREA BUT LATER AT NIGHT WILL LOWER POPS TO SLIGHT CHANCE NORTH COUNTRY AND NIAGARA FRONTIER WHERE THERE IS DRIER AIR. WRF SHOWS A NOSE OF HIGH PRESSURE BUILDING ACROSS THE EASTERN GREAT LAKES WEDNESDAY BUT THE PERSISTENT LOW OVER QUEBEC HAS ENOUGH MOISTURE AND A MID LEVEL SHORT WAVE MOVING EAST THAT COULD TOUCH OFF A SHOWER OVER THE ST LAWRENCE RIVER NORTH OF JEFFERSON COUNTY IN THE AFTERNOON. GFS HAS LOW PRESSURE OVER SOUTH CENTRAL PA WITH AS ASSOCIATED TROUGH THAT COULD TOUCH OFF A EARLY MORNING SHOWER OR THUNDERSTORM ACROSS PARTS OF THE SOUTHERN TIER AND SOUTHERN FINGER LKS, OTHERWISE PARTLY CLOUDY SKIES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SHORT TERM...JJP LONG TERM...SFM AVIATION...APB
Hazardous weather outlook, Jul 3, 4:54 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 454 AM EDT MON JUL 3 2006 NYZ001>008-010>014-019>021-085-040900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 454 AM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION WITH THE MAIN THREAT BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS SLIGHT RISK OF SEVERE WEATHER ON TUESDAY MAINLY SOUTH OF A DUNKIRK, ROCHESTER, LOWVILLE LINE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT SOME POINT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-040900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 454 AM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION WITH THE MAIN THREAT BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY ALONG THE LAKE ERIE SHORE MAINLY FROM DUNKIRK TO THE NEW YORK, PENNSYLVANIA BORDER. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT SOME POINT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:28 AM EDT | Air Stagnation Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Niagara and 2 more | 14 hr |
| Jul 3, 1:22 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 23 min |
| Jul 3, 1:43 PM EDT | Special Marine Warning | BUF | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.